MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31519
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k083330.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the echo-25 device of lot number c1440638 device involved in this complaint was returned for evaluation, with original packaging.With the information provided, a physical examination and document based investigation was conducted.The complaint device underwent a laboratory evaluation on the 05th september 2018.On evaluation of the returned device it was noted that there was a distal needle breakage.Broken needle length measuring approximately 33mm and the length of remaining needle measuring approximately 41.5mm, needle slightly curved, proximal kink noted, possibly due to repackaging for transport returns.Stylet was missing.Sheath adjuster difficult to advance.Visual and functional check were completed.Sheath adjuster difficult to advance due to kink at proximal end.Complaint is confirmed as the failure was verified in the laboratory.Root cause: a definitive root cause for the customer complaint could not be determined however possible causes may be that the needle breakage occurred while the endoscope of the device was in the twisted position, as noted in additional information received.Additionally another possible cause of this complaint may be due to hard lesion, as noted in the complaint description the target area is relatively stiff, therefore this is turn could lead to distal needle breakage.Document review: components supplied to cook medical from external suppliers are subject to incoming inspection.A review of manufacturing records were performed for lot c1440638 and there were no discrepancies which could have contributed to this occurrence.There is no evidence to suggest that this issue effects the entire lot # c1440638 ; upon review of complaints this failure mode has not occurred previously with this lot # c1440638.Prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: the instructions for use, advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Summary: complaint is confirmed as the failure was verified in the laboratory.The risk was determined to be moderate risk (category iib).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User finished the biopsy at descending portion of duodenum.The target area is relatively stiff.User retracted the device from patient and endoscopy and was going to get the target sample while the head of the biopsy needle detached from the device.See attached picture.User use echo-3-22 to finish the biopsy.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7888625
Report Number3001845648-2018-00434
Device Sequence Number2489001
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)210109(10)C1440638
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Model NumberG31519
Device Catalogue NumberECHO-25
Device Lot NumberC1440638
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/19/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight75